MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Model Number 1236-2-852
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient's right hip was revised.As reported: "patient was revised due to dislocation.The mdm poly head had disassociated from the ceramic inner head.No other information available due to hospital policy." patient was revised to a constrained liner and another femoral head.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : not available.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a adm liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results -product evaluation and results: the reported device was not returned however a photograph was provided for review.The photograph shows a recently explanted devices including the adm liner covered in blood.There is nothing further remarkable to note.-clinician review: a review of the provided medical records by a clinical consultant indicated: "a rheumatoid patient underwent several surgeries on the right hip.Initially there was early loosening of a trident ii acetabular component at only 2.5 years postoperative with a significant amount of lysis around the implants.There was a subsequent dislocation leading to open reduction and then a dislocation and disassociation of the head leading to revision to a constrained liner.Event confirmation: a cup revision, a dislocation, a head-liner disassociation, and a revision to a constrained liner can be confirmed assuming the images which were unlabeled are attached to this patients care.Root cause: a root cause of the initial revision cannot be ascertained with the information provided.The root cause of the initial dislocation cannot be determined.The root cause of the open reduction was the dislocation.The root cause of the head disassociation was likely dislocation or the attempted revision.The root cause of the revision to the constrained liner was the documented hip instability and recurrent dislocation." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the adm poly liner.A review of the provided medical records by a clinical consultant indicated: a cup revision, a dislocation, a head-liner disassociation, and a revision to a constrained liner can be confirmed assuming the images which were unlabeled are attached to this patients care.Root cause: a root cause of the initial revision cannot be ascertained with the information provided" further information such as return of the device, additional (dated) pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
RESTORATION ADM X3 INS 28/52
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16898720
Report Number0002249697-2023-00491
Device Sequence Number6847480
Product Code MEH
UDI-Device Identifier04546540638991
UDI-Public04546540638991
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number1236-2-852
Device Catalogue Number1236-2-852
Device Lot Number82504801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/16/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale